MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Uveitis (2122); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Uveitis¿glaucoma¿hyphema (ugh) syndrome due to dislocation of the non pre-loaded za9003 model intraocular lens (iol) was reported after it's implantation in the patient¿s ocular sinister (left eye).The iol was explanted in a secondary surgical procedure and the patient was left aphakic as no replacement iol was implanted.During the lens exchange procedure, there were no sutures however an unplanned vitrectomy was performed.The following are all unknowns: whether the patient¿s daily activities were significantly affected, incision enlargement, medication prescribed (outside of standard care), or if medical attention was required.The iol directions for use were followed.Both fully recovered and unknown were provided as answers for patient status.The iol directions for use were followed.Patient information cannot be provided due to personal data privacy legislation/policy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: male was the answer provided.Section a-4 patient weight: patient information cannot be provided due to personal data privacy legislation/policy.Section a-5 patient ethnicity: patient information cannot be provided due to personal data privacy legislation/policy.Section a-6 patient race: patient information cannot be provided due to personal data privacy legislation/policy.Section h-3 device evaluated by manufacturer: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - impact code: 4625 - unplanned vitrectomy all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 18-dec-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: a lens was received in an alcon lens case.During a visual inspection, the device was inspected under magnification.The lens was received cut in half.The halves were cleaned and presented with no other issues.Complaint issue "instability of device after implantation" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20839844
Report Number3012236936-2024-000316
Device Sequence Number15449795
Product Code HQL
UDI-Device Identifier05050474528970
UDI-Public(01)05050474528970(17)200409
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2020
Device Model NumberZA9003
Device Catalogue NumberZA90030180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale